MAUDE Adverse Event Report: OSCOR INC ABIOMED INTRODUCER 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC ABIOMED INTRODUCER 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of device history record (dhr) was conducted and there were no manufacturing rejects or anomalies recorded in the dhr affecting released product.The introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, mechanical and dimensional testing.A review of complaints involving the reported lot identified one additional report for a similar event.Per the quality assurance abiomed introducer sheath in-process and final inspection procedure it states: using 10x magnification, look down into hub for irregularities; verify no splitting at break lines and a smooth transition between sheath and hub on inside of hub.Verify score lines are spaced evenly around the circumference of sheath tube; look down into the hub and verify score lines on sheath align with break line of the hub.Using 10x magnification, verify the tip is round, no flash, no splitting, cracks or other damages.Insert a tipped dilator through the tipped sheath and check if dilator inserts without excessive force or obstruction.Verify split caps are properly placed and secured onto sheath hub and free of cracks/damages or excessive adhesive.Perform pressure and vacuum leak test and perform occlusion test.The abiomed adelante s2 hemostatic peel-away introducer system with infusion sideport instructions for use (ifu) lists the following: precaution - never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.The ifu lists the following adverse effects and possible complications: air embolism, bleeding, hematoma formation and vessel damage.As the device was not returned for analysis, the allegations and clinical observations cannot be confirmed and a root cause of the reported failure could not be determined.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that an incident which involved a 14fx13 cm introducer occurred during a planned high risk percutaneous coronary intervention procedure on (b)(6) 2018.During insertion at the left femoral artery, after dilations with 8f, 10f, and 12f the 14fr introducer cracked.The physician conducted the first three dilations, put the 14fx13 introducer over the.035 stiff wire, it cracked, was removed and a new 14fx13 introducer was placed.Per the reporter, the tip of the sheath is what split down and along the length to the middle portion.There was roughly 30 cc of blood lost during the switch to 2nd replacement 14fx13 oscor sheath.Patient is reported to be stable and no extended hospitalization was required.The product was discarded.

Brand Name
ABIOMED INTRODUCER 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key7648109
Report Number1035166-2018-00065
Device Sequence Number1511935
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/01/2019
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-12828
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR